Bactrim (sulfamethoxazole and trimethoprim) have any negative effect?

Yes. There are many potential side effects and toxicities from bactrim (sulfamethoxazole and trimethoprim). Most common would be nausea, vomiting, diarrhea and various skin rashes. Bone marrow , liver and renal toxicity can also occur. That being said, most patients tolerate this drug combination with little or no difficulty.

Related Questions

I have a sinus infection and just started Bactrim (sulfamethoxazole and trimethoprim) DS yesterday. I've been reading all the negative reviews. Worried about side effects. Is Bactrim (sulfamethoxazole and trimethoprim) ok?

Usually no problem. It indeed can be alarming to read lists of drug side effects. But for Bactrim, (sulfamethoxazole and trimethoprim) most of them are rare and few are permanent or dangerous. The vast majority of people who take it have no probem at all. And your doctor wouldn't have prescribed it unless she believed it would be more helpful than harmful. But recheck with the doctor if you remain concerned. Read more...
Mostly it is fine. Bactrim (sulfamethoxazole and trimethoprim) is a great antibiotic except in some patients it can cause a serious skin rashes associated with Itching. You will likely do fine if there is no rash during the first few days. Good luck. Read more...

What are the side effects of smz/tmp ds generic for bactrim (sulfamethoxazole and trimethoprim) ds and asmanex twisthaler. Thank you?

Usually none, but... Bactrim (sulfamethoxazole and trimethoprim) (smz/tmp) is a sulfa antibiotic that can sometimes cause allergic drug reactions on the skin, such as red rashes, hives, or occasionally worse. Stomach upset, with or without diarrhea, can happen with any antibiotic. Asmanex is an inhaled powder, so can cause a cough in a few people very sensitive to the powder. Asmanex is a steroid, so may cause oral thrush if one doesn't rinse and spit. Read more...

Is it safe to take Bactrim (sulfamethoxazole and trimethoprim) 400-80mg 2x day for 10days after a series of Ciproflaxacin 500mg 2xday for a week? What may be serious side effects?

Yes. If the initial choice of antibiotic , in this case Cipro, (ciprofloxacin) was not effective in eradicating the infection, is is safe to take a course of Bactrim. Be sure to stay hydrated. If you plan on being outside, make sure you avoid the sun and use sunscreen , since mant antibiotics including Bactrim can give you a rash. Read more...

I'm on Bactrim (sulfamethoxazole and trimethoprim) 400/80mg 2xday for 4days now. But I've been having severe side effects. Ie. nausea, abd pain, headache, iching. Continue prescription or see PCP?

Bactrim (sulfamethoxazole and trimethoprim) I don't think you should have to suffer through a course of antibiotics. I don't know what you're taking it for, but usually there is more than one antibiotic option for treating an infection. You should let your PCP know you are having a difficult time and discuss an alternative option. Read more...
U need to see ur pcp. Bactrim (sulfamethoxazole and trimethoprim) and other sulfa drugs r notorious for making people sick. If it is just a drug reaction, u could try to tough it out. The problem is Bactrim (sulfamethoxazole and trimethoprim) is also known for severe allergic reactions so my patients c/o rash or itching I usually stop it right away and change it to something else if possible. Read more...